Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 334, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2003, 3:45 PM CDT for Cumberland County, Van Buren County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2003, 3:45 PM CDT (20:45 UTC)
- Expired
- Jul 12, 2003, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, TN, Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS54 KOHX 122045
SVRBNA
TNC035-175-122115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT SAT JUL 12 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN TENNESSEE
VAN BUREN COUNTY IN TENNESSEE
* UNTIL 415 PM CDT
* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTH OF SPENCER...MOVING EAST AT 25
MPH.
* TOWNS IN THE PATH OF THIS STORM INCLUDE CUMMINGSVILLE.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING
ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3570 8536 3574 8553 3581 8551 3581 8523
3587 8521 3585 8503 3578 8504 3578 8524
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:01 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 12, 3:01 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 301 PM CDT SAT JUL 12 2003 CLOUD TOP TEMPS FROM CONVECTION EARLIER THIS MORNING WELL W OF OUR AREA HAVE WARMED AND OTHERWISE APPEARS TO BE THINNING OUT. ISOLATED STORMS NOW DEVELOPING OVER OUR E COUNTIES. TAD MORE ACTIVITY HAS DEVELOPED OVER S KY AND SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF MIDDLE TN UNTIL 8 PM. LOOKING AT WHAT IS AVAILABLE IN AWIPS AT THIS TIME...NAMELY THE ETA AND GFS 12Z RUNS...GFS FORECASTS WEAK COLD FRONT OR TROUGH TO MOVE TO TN/AL BORDER AREA AND INTO SE TN BY 12Z SUN. ETA MODEL KEEPS IT OVER KY. LOOKING AT 18Z MSAS ANALYSIS...APPEARS ETA MODEL IS TOO SLOW WITH SE MOVEMENT OF FRONT. I WILL FAVOR BRINGING FRONT S PER THE GFS MODEL TO AL/TN BORDER OR AT LEAST S MIDDLE TN OVERNIGHT. GFS LOWERS MEAN RELATIVE HUMIDITIES OVERNIGHT...PROBABLY TOO MUCH SO...BUT ONLY SMALL AMOUNT OF 500 MB VORTICITY ADVECTION SEEN...ITS MAINLY CHANNELED VORTICITY. LITTLE OR NO WARM ADVECTION FORECAST BY GFS OVERNIGHT AT BOTH 850 AND 700 MB LEVELS. IF GFS RIGHT...THERE WILL BE LITTLE REASON FOR PRECIP LATER TONIGHT IN N. BUT WILL KEEP SOME POPS IN S ALL NIGHT WITH FRONT REACHING THAT PART OF MID STATE BY LATE TONIGHT. NOT MENTIONING ANY PRECIP ACROSS THE N ON SUN AS IT APPEARS TOO DRY AND NO CONTRIBUTION FROM VORTICITY OR WARM ADVETION TO INITIATE PRECIP. IN S WILL CONTINUE A LOW POP WHERE MOISTURE WILL BE BETTER. IN EXTENDED PART OF FORECAST...NEXT CHANCE OF PRECIP WILL BE ASSOCIATED WITH APPROACH OF COLD FRONT WED AND WED NIGHT...AND EXPECTED FRONTAL PASSAGE ON THU OR THU NIGHT. SLIGHT CHANCE OF PRECIP AGAIN CUMBERLAND PLATEAU AREA ONLY ON SAT ASSOCIATED WITH UPPER LEVEL SHORT WAVE THAT WILL MOVE ACROSS THAT AREA...AND WHERE MEAN RELATIVE HUMIDITIES ARE FORECAST TO BE HIGHER. WITH NO NEW GUIDANCE...HAVE NOT CHANGED PREVIOUS FORECAST TEMPERATURES MUCH THROUGH THE FORECAST PERIOD. PRELIMINARY NUMBERS BNA 64/84/64/87 4111 CSV 61/80/61/83 4111 .BNA....NONE. STEIGERWALDT
Hazardous weather outlook, Jul 12, 5:30 AM CDT, 10 hours 15 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WHILE THUNDERSTORMS ARE EXPECTED TO BE SCATTERED TODAY AND TONIGHT ...THERE IS A SMALL POSSIBILITY THAT A FEW MAY REACH SEVERE LIMITS LATER TODAY...WITH THE MAIN THREAT DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | White | 34 min |
| Jul 12, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 44 min |
| Jul 12, 3:50 PM CDT | Severe Thunderstorm Warning | OHX | White | 25 min |
| Jul 12, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 48 min |
| Jul 12, 4:32 PM CDT | Flash Flood Warning | OHX | Van Buren | 3 hr |
| Jul 12, 4:32 PM CDT | Flash Flood Warning | OHX | Van Buren | 58 min |
| Jul 12, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.